DSpace
 

RRI Digital Repository >
07. Theoretical Physics >
Research Papers (TP) >

Please use this identifier to cite or link to this item: http://hdl.handle.net/2289/4552

Title: Morse index and causal continuity. A criterion for topology change in quantum gravity
Authors: Dowker, H.F.
Garcia, R.S.
Surya, Sumati
Issue Date: Feb-2000
Publisher: Institute of Physics
Citation: Classical and Quantum Gravity, 2000, Vol.17, Issue 3, p. 697-712
Abstract: Studies in 1 + 1 dimensions suggest that causally discontinuous topology-changing spacetimes are suppressed in quantum gravity. Borde and Sorkin have conjectured that causal discontinuities are associated precisely with index 1 or n - 1 Morse points in topology-changing spacetimes built from Morse functions. We establish a weaker form of this conjecture. Namely, if a Morse function f on a compact cobordism has critical points of index 1 or n - 1, then all the Morse geometries associated with f are causally discontinuous, while if f has no critical points of index 1 or n - 1, then there exist associated Morse geometries which are causally continuous.
Description: Restricted Access. An open-access version is available at arXiv.org (one of the alternative locations)
URI: http://hdl.handle.net/2289/4552
ISSN: 0264-9381
1361-6382 (online)
Alternative Location: http://arxiv.org/abs/gr-qc/9910034
http://dx.doi.org/10.1088/0264-9381/17/3/308
http://adsabs.harvard.edu/abs/2000CQGra..17..697D
Copyright: 2000, Institute of Physics
Appears in Collections:Research Papers (TP)

Files in This Item:

File Description SizeFormat
2000_CQG_V.17-p697.pdfRestricted Access263.71 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

    RRI Library DSpace